Mississippi, 2006Damaging Wind in Mississippi, July 22, 2006
July 22, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 22, 10:35 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 22, 10:35 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT SAT JUL 22 2006
.DISCUSSION...
FORECAST UPDATED TO ADJUST TEMPS MOST AREAS AND RAIN CHANCES NRN
ZONES. AFTERNOON TEMPS WILL CLIMB HIGHER THAT PREVIOUSLY FORECAST AS
THE FRONTAL BOUNDARY DRIFTS SWD SLOWER THAN EXPECTED. HEAVIER CLOUD
DECKS LIMITED TO VICINITY OF THE BOUNDARY SO FAR SO WILL SEE ANOTHER
HOT DAY SRN AND SOME CENTRAL AREAS...ESPECIALLY SE WHERE HAVE
ADJUSTED HIGHS BACK INTO UPPER 90S. LOWERED AFTERNOON POPS NWRN
ZONES WHERE DEWPOINTS HAVE BEGUN TO FALL SOMEWHAT BEHIND THE
PREFRONTAL TROUGH. INCREASED RAIN CHANCES NERN ZONES AS A BAND OF
CONVECTION THAT HAS DEVELOPED WILL MOVE THROUGH THOSE AREAS SHORTLY.
HIGH POPS CENTRAL AND SRN ZONES STILL LOOK GOOD. SOUNDINGS ADJUSTED
FOR AFTERNOON CONDITIONS INDICATE CAPE VALUES FROM 3400-4500 WITH
PRECIPITABLE WATER VALUES AROUND 1.9 INCHES.
&&
.PREV DISCUSSION...
355 AM CDT SAT JUL 22 2006 ABNORMALLY STRONG COLD FRONT EARLY THIS
MORNING LIES FROM DALLAS NORTHEAST TO LITTLE ROCK TO LOUISVILLE
KENTUCKY. A DEVELOPING LONGWAVE TROUGH PLOWING SOUTHEAST TOWARD OUR
REGION IS DRIVING MOVEMENT OF THIS FRONT TOWARD THE ARKLAMISS...AND
THE FEATURE SHOULD BE WELL INTO THE REGION BY SUNDOWN. MOST OF THE
STRONG SYNOPTIC LIFT ASSOCIATED WITH THE UPPER TROUGH WILL REMAIN
NORTH OF OUR AREA...BUT THERE STILL WILL BE A LITTLE ENHANCED MID
LEVEL LIFT IN OUR NECK OF THE WOODS DUE TO FRONTAL CONVERGENCE AND
DIFFERENTIAL VORTICITY ADVECTION. ALSO AIDING CONVECTIVE DEVELOPMENT
WILL BE LOCALIZED UPPER TROPOSPHERIC DIVERGENCE PROGGED BY THE GFS
IN THE AFTERNOON OVER CENTRAL AND SOUTHERN ZONES. ANTECEDENT AIRMASS
OVER THE ARKLAMISS DOES NOT SHOW POTENTIAL FOR HIGH
INSTABILITY...BUT HEATING WILL IMPART MODERATE INSTABILITY WITH ML
CAPES OVER 2000 J/KG IN MANY SPOTS AFTER MIDDAY.
EXPECTING BEST HEATING AND SUBSEQUENT DESTABILIZATION TO OCCUR ALONG
AND SOUTH OF THE NATCHEZ TRACE CORRIDOR THROUGH AFTERNOON WITH
SCATTERED THUNDERSTORMS INITIALLY DEVELOPING IN THESE AREAS BY
MIDDAY...AND THEN INCREASING THROUGH THE AFTERNOON. AREAS TO THE
NORTHWEST WILL STILL SEE SOME ACTIVITY...BUT MORNING CLOUDS AND
EARLIER PASSAGE OF RESIDUAL STORM OUTFLOWS AND THE ACTUAL COLD FRONT
WILL LIMIT DESTABILIZATION. SPC HAS MOST OF THE REGION IN THE SLIGHT
RISK...MAINLY FOR HIGH WIND POTENTIAL. WE CONCUR WITH THE POTENTIAL
FOR SEVERE STORMS...BUT THINK THAT COVERAGE WILL NOT BE GREAT WITH
MOST STORMS REMAINING BELOW SEVERE LIMITS. REITERATING...A BIG
OUTBREAK OF SEVERE STORMS IS NOT ANTICIPATED. RISKS WILL BE
HIGHLIGHTED IN THE HWO. STORMS SHOULD HAVE DECENT MOVEMENT SOUTHEAST
BY LATE IN THE DAY...BUT COULD BE TORTOISE-LIKE THROUGH EARLY
AFTERNOON AND THUS HAVE THE POTENTIAL FOR LOCALLY HEAVY RAIN. THIS
WILL BE HIGHLIGHTED IN THE HWO AS WELL.
MAV GUIDANCE POPS SEEM A LITTLE LOW CONSIDERING CONVECTIVE POTENTIAL
IN THE SOUTHERN HALF OF ZONES THIS AFTERNOON...SO THEY WERE
INCREASED. TEMPS WILL BE TRICKY AND GOVERNED STRONGLY BY CONVECTION.
STILL POTENTIAL TO HEAT UP QUICKLY IN SOUTHEAST ZONES AND TEMPS
BUMPED UP A BIT OVER MAV THERE. HEAT ADVISORY NOT REQUIRED...BUT IT
WILL BE QUITE UNCOMFORTABLE IN MANY AREAS THROUGH AT LEAST EARLY
AFTERNOON.
MOVEMENT SOUTHEAST OF MENTIONED COLD FRONT WILL BE AIDED BY STORM
OUTFLOW THIS EVENING...AND SHOULD MAKE IT TO A POSITION ALONG THE
SOUTHEAST BORDERS OF THE CWA BY MORNING. UNSEASONABLY DRY AIR WILL
FILTER SOUTH BEHIND THE FRONT OVER MOST OF THE REGION
TOMORROW...BRINGING RELATIVELY PLEASANT CONDITIONS WITH MOST OF THE
RAIN CHANCES CONFINED ALONG AND EAST OF THE I-59 CORRIDOR. REMAINED
VERY CLOSE TO MAV POP AND TEMP NUMBERS FOR TONIGHT AND TOMORROW. /BB/
OVERALL...NOT A GREAT DEAL OF CHANGE IN THE FORECAST FOR THE
MED/LONG RANGE FROM PREV FORECAST. THE REGION WILL SEE THE UPPER
TROUGH BASICALLY GET STUCK AND LEAVE THE TROUGH AXIS SITUATED JUST W
OF THE CWA WITH A SW-NE ORIENTATION. THIS LINGERING TROUGH AXIS WILL
CAUSE THE INITIAL SURGE OF DRY/COOLER AIR...WITH THE ASSOCIATED COOL
FRONT...TO NOT REACH ITS FULL POTENTIAL AND TO STALL ACROSS THE SE
PORTION OF THE CWA. BY TUE AFTERNOON AND WED...THE FRONT SHOULD MIX
OUT AND MOISTURE WILL RETURN AND THIS WILL SET UP SOME MUCH BETTER
THAN NORMAL PRECIP CHANCES FOR MID-WEEK WHICH MAY LAST INTO THE
WEEKEND.
FOR MON...THE BEST MOISTURE AND DISSOLVING FRONT WILL BE LOCATED
ACROSS THE SE CWA AND THAT IS WHERE THE BEST PRECIP CHANCES WILL BE.
GUIDANCE SHOWS THIS AND I WILL FOLLOW. THE NW CWA WILL REMAIN QUITE
DRY ALOFT AND HAVE A SUBSTANTIAL CAP...DUE TO THIS WILL CUT POPS
DOWN TO 5%. BY TUE...WE SHOULD SEE THE MOISTURE SLOWLY RETURN AS THE
OLD FRONT REALLY DISSOLVES AND WITH THE UPPER TROUGH AXIS STILL IN A
FAVORABLE POSITION...WILL FOLLOW GUIDANCE POPS AND MENTION ISO/SCT
POPS FOR THE S 2/3RDS.
DEEP MOISTURE REALLY LOOKS TO MAKE A COMEBACK FOR WED WHICH SEEMS TO
PERSIST INTO THE WEEKEND. THIS DEEP MOISTURE RETURN WILL COMBINE
WITH THE FAVORABLE TROUGH POSITION AND WILL BRING THE REGION SOME
MUCH BETTER THAN AVG PRECIP CHANCES FOR WED AND AT LEAST THU. MOST
MED RANGE MODELS HAVE BEEN SHOWING THIS ALONG WITH A STRONG TREND
FROM THE PAST SEVERAL GFS ENSEMBLE RUNS. DUE TO THIS...I HAVE
INCREASED POPS FOR A PORTION OF THE CWA EACH AFTERNOON ABOUT 10-20%.
THE MAIN AREA WILL BE THE S HALF AND THEN W HALF. BEYOND
THU...CONDITIONS LOOK TO REMAIN FAVORABLE WITH MOISTURE LINGERING
AND UPPER SUPPORT STILL AROUND. WITH THIS...WILL FOLLOW GUIDANCE
POPS AS IT SEEMS TO HAVE A GOOD HANDLE ON THE SITUATION WITH CHANCE
POPS FRI/SAT.
AS FOR TEMPS...DRIER LOW-LEVEL AIR WILL MOVE INTO THE REGION BY SUN
WITH THE DRIEST ACROSS THE NW CWA. DUE TO THIS...WILL LOWER TEMPS TO
THE LOWER 60S AS SFC DEWPTS LOOK TO BOTTOM OUT IN THE UPPER 50S
ACROSS THE NW CWA. ELSEWHERE...GUIDANCE LOOKS GOOD AND WILL STICK
WITH THE MID/UPPER 60S. FOR TUE...SOME MOISTURE RETURN SHOULD
SUPPORT WARMER TEMPS AND GUIDANCE REFLECTS THIS. HOWEVER...IT SEEMS
TOO COOL ACROSS THE S AND WILL WARM A FEW DEGREES. FOR
WED-SAT...GUIDANCE WARMS QUITE A BIT AND THAT SEEMS VERY REASONABLE
AND WILL FOLLOW. AS FAR AS HIGH TEMPS GO...THE LATEST GUIDANCE HAS
WARMED UP FROM YESTERDAYS RUN AND IS OFFERING LOWER TO MID 90S FOR
ALL PERIODS. THIS MATCHES WITH PREV FORECAST THINKING AND WILL
BASICALLY JUST FOLLOW. THE ONLY ADJ WERE TO MEI WHEN IT STAYED
AROUND 90 DEGREES. IT IS JUST HARD TO GO THAT COOL AFTER THE WARM
BIAS MEI HAS HAD. I KNOW THERE WILL BE PRECIP TODAY WHICH WILL
MOISTEN SOILS AND THERE WILL BE MORE AROUND DURING THE WEEK.
HOWEVER...I DO NOT FEEL THAT ANY OF THAT WILL OVERCOME THE DEEP DRY
CONDITIONS AND THAT REACHING 93-95 FOR MEI WILL BE QUITE EASY IF NOT
REACHING HIGHER TEMPS. /CME/
&&
.AVIATION...
BAND OF THUNDERSTORMS DEVELOPING FROM SE ARKANSAS ACROSS NRN MS
ZONES WILL DRIFT SWD WITH TIME THIS AFTERNOON. WILL ALSO SEE
SCATTERED THUNDERSTORMS DEVELOP CENTRAL AND SRN ZONES IN THE VERY
UNSTABLE AIR MASS IN PLACE. PERIODS OF HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL DEVELOP. OCCASIONAL MVFR CIGS AND VSBYS WILL OCCUR IN
STORMS WITH LOCAL IFR CONDITIONS IN HEAVIER STORMS.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
SHORT TERM: BB
LONG TERM: CME
03
Hazardous weather outlook, Jul 22, 1:33 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT SAT JUL 22 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231933-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
233 PM CDT SAT JUL 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND SUNDAY...
...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF MISSISSIPPI AND NORTHEAST LOUISIANA...
MAINLY ALONG AND SOUTH OF A LINE FROM JONESVILLE TO CANTON TO
DEKALB. DAMAGING THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE
POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON AND EVENING.
A FEW STRONG STORMS WILL ALSO BE POSSIBLE FOR AREAS NORTH OF THIS
LINE BUT SOUTH OF HIGHWAY 82 THROUGH SUNSET.
A HEALTHY COLD FRONT WILL CONTINUE TO DROP SLOWLY TO THE SOUTH
ACROSS THE FORECAST AREA TODAY AND TONIGHT. THE FRONT WILL
PROVIDE ADDITIONAL LIFT TO THE VERY MOIST AND UNSTABLE AIR MASS
CURRENTLY IN PLACE. THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY AS THE FRONT APPROACHES AND WILL GRADUALLY DIMINISH IN
ITS WAKE. STORMS WILL PRODUCE FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL ALONG WITH THE POTENTIAL FOR DAMAGING WIND GUSTS. HAIL
TO THE SIZE OF PENNIES WILL ALSO BE POSSIBLE.
THUNDERSTORM ACTIVITY WILL DIMINISH FROM THE NORTH AS THE FRONT
DRIFTS SOUTHWARD. THE POTENTIAL FOR STRONG STORMS WILL CONTINUE
SOUTH OF THE HIGHWAY 84 CORRIDOR THROUGH 10 PM.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN OVER SOUTHEAST
MISSISSIPPI DURING THE AFTERNOON SUNDAY...GENERALLY SOUTH OF
HIGHWAY 84. THE COLD FRONT WILL LINGER ACROSS EXTREME SOUTHEAST
MISSISSIPPI TOMORROW AND MAY LIFT FAR ENOUGH INLAND TO ALLOW A
FEW THUNDERSTORMS IN THAT AREA.
...FLOODING...
AREAS OF TORRENTIAL RAINFALL WILL OCCUR WITH STRONGER
THUNDERSTORMS THIS AFTERNOON AND EVENING. STORMS WILL TRACK ALONG
SOME AREAS FOR AN EXTENDED PERIOD OF TIME...PRODUCING STANDING
WATER ON ROADWAYS AND THE POTENTIAL FOR PONDING WATER IN LOW
LYING AREAS. DOWNPOURS IN HEAVIER STORMS MAY ALSO REDUCE
VISIBILITY ALONG ROADWAYS. THUNDERSTORMS WILL DIMINISH FROM THE
NORTH AS THE FRONT DROPS ACROSS THE AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. OTHERWISE
ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 22, 11:12 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1212 PM CDT SAT JUL 22 2006
MSZ039-221800-
NOXUBEE-
1212 PM CDT SAT JUL 22 2006
...STRONG THUNDERSTORMS DEVELOPING OVER NOXUBEE COUNTY...
AT 1210 PM NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER
OF STRONG THUNDERSTORMS FROM ABOUT 5 MILES WEST OF MACON TO NEAR
MACON. THE STORMS WERE DRIFTING TO THE EAST SOUTHEAST.
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND
SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN THESE AREAS
SHOULD MOVE TO A PLACE OF SAFETY.
AEG
Special weather statement, Jul 22, 11:56 AM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1256 PM CDT SAT JUL 22 2006
MSZ044-045-221900-
LEAKE-NESHOBA-
1256 PM CDT SAT JUL 22 2006
...STRONG THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY...
AT 1255 PM NATIONAL WEATHER SERVICE RADAR INDICATED SCATTERED STRONG
THUNDERSTORMS DEVELOPING OVER LEAKE COUNTY IN A BAND FROM NEAR
EDINBURG...TO JUST NORTH OF CARTHAGE...TO NEAR THOMASTOWN. THE STORMS
WERE DRIFTING SOUTHEAST.
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND POSSIBLY SOME HAIL...
AS THEY MOVE ACROSS LEAKE COUNTY AND INTO NESHOBA COUNTY. PEOPLE IN
THE PATH OF THESE STORMS SHOULD MOVE INDOORS TO A PLACE OF SAFETY.
AEG
Special weather statement, Jul 22, 12:01 PM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT SAT JUL 22 2006
MSZ038-039-221900-
NOXUBEE-WINSTON-
101 PM CDT SAT JUL 22 2006
...STRONG THUNDERSTORMS CONTINUING TO MOVE ACROSS NOXUBEE COUNTY...
PRODUCING INTENSE LIGHTNING AND VERY HEAVY RAINFALL...
AT 1 PM NATIONAL WEATHER SERVICE RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR PRAIRIE POINT...TO NEAR MACON...TO NEAR
NOXAPATER. THESE STORMS WERE NEARLY STATIONARY.
TORRENTIAL RAIN...INTENSE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO
45 MPH...AND SMALL HAIL COULD OCCUR WITH THESE STORMS. PEOPLE IN
THESE AREAS SHOULD MOVE TO A PLACE OF SAFETY. FLOODING OF LOW LYING
AND FLOOD PRONE AREAS MAY OCCUR. DO NOT DRIVE THROUGH WATER COVERED
ROADWAYS.
AEG
Special weather statement, Jul 22, 1:29 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT SAT JUL 22 2006
MSZ043-044-048>050-222030-
HINDS-LEAKE-MADISON MS-RANKIN-SCOTT-
229 PM CDT SAT JUL 22 2006
...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS THE JACKSON METRO
AREA THIS AFTERNOON...
AT 225 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR WALNUT GROVE...TO NEAR
GLUCKSTADT...TO NEAR FLORA. THE STORMS WERE MOVING EAST SOUTHEAST
AT 15 MPH.
THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS...
WITH SCATTERED STORMS EVENTUALLY DEVELOPING ACROSS THE REST OF THE
METRO AREA BETWEEN 3 AND 5 PM.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL
WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE
STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH
AND SMALL HAIL.
PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.
AEG
Special weather statement, Jul 22, 1:58 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT SAT JUL 22 2006
MSZ045-046-051-052-222100-
KEMPER-LAUDERDALE-NESHOBA-NEWTON-
258 PM CDT SAT JUL 22 2006
...SCATTERED STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL
MISSISSIPPI THIS AFTERNOON...
AT 255 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS DEVELOPING FROM NEAR NEWTON...TO NEAR
COLLINSVILLE...TO NEAR MERIDIAN NAS. THE STORMS WERE MOVING EAST
SOUTHEAST AT 15 MPH.
THESE STORMS WILL CONTINUE TO DEVELOP THROUGH THE AFTERNOON HOURS.
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINFALL
WILL BE ASSOCIATED WITH ANY STORMS THAT DEVELOP THIS AFTERNOON. THE
STRONGEST OF THE STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH
AND SMALL HAIL.
PEOPLE ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE ON THE
LOOKOUT FOR THREATENING WEATHER...AND MOVE INDOORS IF THUNDER IS
HEARD.
AEG
Thunderstorm Wind, Jasper
- When
- July 22, 2:05 PM CST to 2:20 PM CST
- Where
- Jasper County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.033, -89.100
Many trees were blown down around the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520210.